From just before Xmas I felt myself becoming slower and slower to the point I've no energy ache all over and could make sleeping an official sport!

I've tried many things as I vowed I didn't want to go back on steroids but if I want some normality to life looks like I will have too!

Do you have any suggestions on how to combat tiredness as I feel I'm losing the plot!


16 Replies

  • Eejit, Sorry u feel like that. I know what you mean. I haven't been able to come of steroids at all but I have found a balance and are now only on 6mg per day. If I don't take steroids I can't walk or function my joints are so stiff and painful as well as lots of other symptoms. Perhaps the Answer is going on a very low dose until u get the right balance. Speak to your consultant or dr. I am not saying u or anyone should be on steroids, if I didn't have to I wouldn't. But I believe there is a balance that I need in order to cope. It's is only my opinion though and I am not a medical expert. Carole.

  • Thank you I just get so annoyed with taking more and more meds but I need to get back to living!

    If the weight piles on so be it that's the least of my problems!

    I'm more worried about long term affects on bone density etc!

    But you are right striking a balance is what we have to do in order to get about.

    Thank you and look after yourself Carole


  • Dear Eejit, If you are team captain for sleeping as an Olympic sport, can I please be your deputy!! I find steroids to be most beneficial, I know however that not all sufferers find them such as me, I have had to take such high doses in 'flare' that I assumed the characteristic 'moon' face, but by goodness everything works so well whilst I am on them! If you have to return to them, treat with consideration but if you feel better, go for it. If you find a cure for the lupus fog and tiredness we would all be interested!! Meanwhile just keep putting one foot in front of the other and congratulate yourself on the achievement. Hugs and hope you feel more like yourself soon.

  • We would make a great team lol!

    Thank you for your comments one step at a time!


  • Hi eejit

    Could I join your team!. I've just found I've got to take steroids at 6 mg to be able to function, ideally I need them higher but it's not an option and it's hard to find the right balance. As to bone density, I do an 18 month infusion called Zolendronate, it's kinder on your tummy and I don't get side effects as much. Hope that's helpful.x

  • Thank you that is great to know I've to get more tests this week so I will mention that!

    Looks like we'll soon have enough people to make this sport a new hope for Brazil 2016!

  • Hi Eejit

    Good luck for your tests. Let us know how you get on. X

  • Hi, like many others I'm not comfortable taking steroids, been on them nearly three years now, and over xmas period had to go up to 30mg daily! Gutted, but back down to 10mg daily now, ideally it would seem that 15mg is the optimum dose for me (when I'm not flaring) and when I'm at my best, but rheumy has changed my immuno-suppressant now so I'm hoping I can continue to reduce steroids.

    As for bone density it is a concern, but GP has put me on (i think it's called alendronic acid?) to help with that and also calcium tablets.

    Like so many others I wish I could stop this and other meds but have to accept that this is it for now, and hope that things improve in the future.

    All the best,

  • Hi eejit

    I am a long term steroid taker and am quite happy to be taking them for the benefits that I get from taking them and the way I feel now but I would however say that I would not take them without also taking calcium and vitamin D suppliments that I have prescribed at the same time and I also have regular bone density scans every 4 or 5 years depending on the dose. If your body needs a dose of steroids to make you feel better it may be worth it short term just to give you a boost, sometimes your body feels a particular way to tell you things are not right.

    Whatever you deecide good luck and hope you feel better soon

    Madmagz x

  • Hi there, i have been on steroids constantly for around 15 years with no ill effects so far. Most of the time i'm on a maintenace dose of 5mg but now and again i have gone up to 30mg. I read an article in a newspaper and then online that calcium tablets can clog your arteries as your body isn't used to takingit like that and in such high amounts at a time so i also take a supplement called K2 which directs calcium away from organs and places iswhere it's mean't to be...bones and teeth. I also take magnesium in liquid form and higher amounts of vit d than the doctors prescribe. Vit D is acrually a hormone and most of us don't get enough. I would say do some research though if your thinking of trying these and mention them to your doctor.

    I hope you get sorted soon. All the best

  • Thank you everyone has been so good to give so much helpful info your not only helping me but other too!

  • Hi, Interesting info thanks....what are the products called? as I take Adcal D3 which is calcium and Vit D because I am on steroids and have low vit D. Don't want them to cause another problem and I have a medication review coming up.

  • Hi there, I too cannot function without steroids. They really are a necessary evil for me. I have been on them for years and do have the calcium/vit D probs. my lupus is quite symptomatic including organ involvement, and they are literally my first line of defence. I am not a negative person at all, but for me, I know I have to live in the now !!! And if the steroids help me do that, then that is my choice. I'll worry about tomorrow when it comes. If you can manage without them then you do so. Will be very interested to know if you find an alternative to share with all of us. Take care.

  • I will thanks again for ur help and I hope things work out for you too!

  • Eejit~Thought I held the world's record for laying on my couch;)!Helps to know I'm not alone~not that I would ever wish this on anyone.Beyond tired of feeling sick&exhausted.Can't remember what it's like to feel even halfway decent.One day just flows into the next. Don't feel like this is living, I'm merely existing.I WANT TO LIVE AGAIN SO BADLY! Can't begin to imagine that this is the rest of my life.My husband used to call me the ENERGIZER BUNNY~would someone please put my batteries back in;)??!Sounds like steroids really help,wish I could take them.Have severe reactions to any form of steroids.Is there anything comparable to steroids?Sorry that I'm no help.Saw the post in my email& decided that I needed to reconnect with my support groups.I've isolated myself &feel stuck.Does anyone else ever feel like screaming, SOMEONE PLEASE HELP ME?Wish I could be more helpful&had an answer.Just know you're not alone~right here w/you.Anyone else have any helpful ideas? Praying we both can find a way back!

    (BTW,if you're taking calcium it's important to also take magnesium&Vit.D.They work better together.One helps the other absorb correctly. Otherwise calcium can build up.)Recovering now (hopefully)from bursitis in my hip.Bursa is inflamed& calcium has built up in the bursa.Along w/a cyst on back of knee.IDK~always something!Will keep you, Eejit in my prayers&hope we both receive some energy. Thanks for listening,really needed to unload to others who understand!Feel better getting it out.

  • We all need to vent and no matter how understanding our family and friends our it can be frustrating that no one understands us!

    I wish I could help you more but if getting it out helps you go for it!

    I'm quite lucky I live in a rural area so I can go outside and scream it does help lol!

    If I get any answers or soultions I will pass the info on keep in touch.


You may also like...